Alert archive / Mississippi / Tornado Warnings in 2019

Tornado Warning 73, NWS New Orleans, LA

June 18, 2019Pearl River County, Mississippi

NWS New Orleans, LA issued this tornado warning at Jun 18, 2019, 7:22 AM CDT for Pearl River County, Mississippi. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2019, 7:22 AM CDT (12:22 UTC)
Expired
Jun 18, 2019, 7:44 AM CDT
In force
22 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2648 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

572 
WFUS54 KLIX 181222
TORLIX
MSC109-181315-
/O.NEW.KLIX.TO.W.0073.190618T1222Z-190618T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
722 AM CDT Tue Jun 18 2019

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  East central Pearl River County in southern Mississippi...

* Until 815 AM CDT.
    
* At 722 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Mcneil, or 10 miles south of Poplarville, moving
  northeast at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  east central Pearl River County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3064 8955 3069 8960 3085 8947 3073 8937
TIME...MOT...LOC 1222Z 211DEG 13KT 3068 8954 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
1 follow-up statement
592 
WWUS54 KLIX 181244
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
744 AM CDT Tue Jun 18 2019

MSC109-181253-
/O.CAN.KLIX.TO.W.0073.000000T0000Z-190618T1315Z/
Pearl River MS-
744 AM CDT Tue Jun 18 2019

...THE TORNADO WARNING FOR EAST CENTRAL PEARL RIVER COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

LAT...LON 3064 8955 3069 8960 3085 8947 3073 8937
TIME...MOT...LOC 1241Z 211DEG 13KT 3075 8949 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 18, 4:17 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 18, 4:17 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
417 AM CDT Tue Jun 18 2019

.SHORT TERM...
PW values will remain high today providing conditions that promote
heavy rainfall. As some of these sh/ts move over a location, the
rainfall could be heavy enough to cause some nuisance flooding.
But all activity should be moving at a fast enough pace as to not
remain over the same areas for very long keeping any large scale
flooding from occurring. Environmental conditions are conducive
for waterspout activity although very weak.

Daily sh/ts at slightly above normal coverage will ease back to a
more normal scattering over the next few days. The very thing
causing this to occur also causes a few of these thunderstorms to
become stronger and/or severe. PW values will be 2+" today but
will begin to fall back overnight into Wed morning and slowly fall
to 1.5-1.9" by Thursday. The dry air causing precip numbers to
fall will be found between 700-800mb. This will also cause
downburst numbers to slowly creep upward Wed and Thursday. Numbers
are in the lower 20s for Wed, so not as much of an issue although
there could still be a strong thunderstorm with this. Thursday,
is a little different. Numbers for Thursday are showing up in the
upper 20s and even as high as 36 for MCB. With numbers this high,
it will not be surprising at all for one or two thunderstorms to
have damaging wind speeds with it. This would be the main issue
with any severe thunderstorms Thursday. Accumulated severe wx
totals start out at 7 for most locations Thursday. BTR MCB and GPT
actually move up to an 8 during the afternoon and early evening.
MCB even goes to a 9 during the early evening Thursday. An 8 is
not common by no stretch, but a 9 is rare. The scale only goes to
10, which has never been seen so far. This shows that the
environment will be fully capable of producing a few severe
thunderstorms during that time frame. And ofcourse, this is
conditional. SPC does not have the area in any risk areas at the
moment, but it would not be surprising to see this occur over the
next 24 to 36 hours if these numbers continue to present. But we
will word this mornings products to show the possibility of a
severe thunderstorm occurring Thursday. Moisture begins to creep
back into these dry air layers by the end of the week causing
these downburst numbers to lower after Thursday. The heat and
humidity will remain with us through this fcast pack with a few
days bringing sh/ts while others are somewhat dry with respect to
rainfall.

&&

.AVIATION...
Conditions expected to bounce back and forth between VFR and
MVFR/IFR as showers and thunderstorms continue to develop and move
onshore through the morning hours.  Conditions expected to improve
by late morning and early afternoon. However...isolated showers and
storms could redevelop later in the afternoon.  Winds expected to be
south..southwesterly at 5 to 10 mph outside of thunderstorms
throughout most of the day for all terminals.

&&

.MARINE...Onshore flow will continue through the period as surface
high pressure remains off the southeast US coast and eastern Gulf.
Scattered showers and thunderstorms expected this morning but chances
will decrease by the weekend as upper ridging becomes more
pronounced over our area.  Winds will remain light today but
expected to increase Wednesday and Thursday as gradient becomes a
bit tighter with a surface low swinging through the Ohio Valley
along with a substantial surface high remaining over the eastern
Gulf. Winds will begin to relax by the weekend...remaining onshore
as a stacked ridge builds in overhead and to our east.

&&

.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Flood warnings continue along the Mississippi River.

Decision Support Services (DSS) Code Legend Green  = No weather
impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for Slight risk severe or
excessive rain. Orange = High Impacts; Enhanced risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rain; direct tropical threats; Events of National
Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  87  71  91  74 /  50  20  20  10
BTR  89  74  91  76 /  50  10  20  10
ASD  89  73  91  76 /  70  30  20  10
MSY  89  77  91  79 /  60  30  20  10
GPT  86  75  89  78 /  70  30  30  10
PQL  86  73  91  76 /  70  30  30  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Jun 18, 4:19 AM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
419 AM CDT Tue Jun 18 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-182130-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
419 AM CDT Tue Jun 18 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

A few thunderstorms could become strong and produce strong gusty
winds up to 35 mph, cloud to ground lightning, and locally heavy
downpours.

Waterspout activity will be possible over the coastal waters today
mainly during the morning hours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An isolated strong or severe thunderstorm will be possible
Wednesday with the best chances for a severe thunderstorm coming
Thursday. The main hazard expected with any severe weather will be
damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 18, 6:06 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
606 AM CDT Tue Jun 18 2019

LAZ059>061-063-066>069-181145-
Lower Terrebonne-Lower Plaquemines-St. Charles-Lower Jefferson-Lower
Lafourche-Upper Lafourche-Upper Plaquemines-Upper Jefferson-
606 AM CDT Tue Jun 18 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
CHARLES...EASTERN TERREBONNE...EASTERN LAFOURCHE...CENTRAL JEFFERSON
AND NORTHWESTERN PLAQUEMINES PARISHES...

At 605 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles west of Golden Meadow to 8 miles
northeast of Port Fourchon. Movement was north at 40 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Cut Off, Galliano, Larose, Golden Meadow, Jean Lafitte, Paradis, Des
Allemands, Lafitte, Myrtle Grove, Bayou Gauche, Barataria, Leeville,
Boutte, Luling and Grand Isle.

LAT...LON 2921 9028 2934 9035 2931 9034 2925 9038
      2934 9045 2930 9047 2931 9047 2990 9045
      2970 8977 2941 8987 2943 8994 2948 8988
      2944 9001 2937 9005 2931 8990 2934 8998
      2926 8995 2915 9011
TIME...MOT...LOC 1105Z 192DEG 36KT 2933 9044 2916 9005
Special weather statement, Jun 18, 6:17 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service New Orleans LA
617 AM CDT Tue Jun 18 2019

LAZ039-MSZ071-077-181200-
Washington-Walthall-Pearl River-
617 AM CDT Tue Jun 18 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON
PARISH...SOUTHEASTERN WALTHALL AND NORTHWESTERN PEARL RIVER
COUNTIES...

At 616 AM CDT, a strong thunderstorm was located near Varnado, or 7
miles northwest of Bogalusa, moving east at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Bogalusa, Poplarville, Varnado and Angie.

LAT...LON 3100 8983 3100 8955 3101 8955 3101 8952
      3086 8949 3079 8997 3099 9002 3104 8984
TIME...MOT...LOC 1116Z 252DEG 22KT 3088 8992
Special weather statement, Jun 18, 6:25 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service New Orleans LA
625 AM CDT Tue Jun 18 2019

MSZ077-080-181200-
Hancock-Pearl River-
625 AM CDT Tue Jun 18 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HANCOCK AND
SOUTHWESTERN PEARL RIVER COUNTIES...

At 625 AM CDT, a strong thunderstorm was located near Picayune,
moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Picayune and Mcneil.

LAT...LON 3051 8973 3063 8978 3075 8957 3057 8947
TIME...MOT...LOC 1125Z 245DEG 19KT 3060 8971
Special weather statement, Jun 18, 6:51 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
651 AM CDT Tue Jun 18 2019

LAZ058>064-068>070-181245-
Orleans-Lower Plaquemines-Upper St. Bernard-St. Charles-Lower
Jefferson-Lower St. Bernard-St. John The Baptist-Upper
Lafourche-Upper Plaquemines-Upper Jefferson-
651 AM CDT Tue Jun 18 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST. JOHN
THE BAPTIST...SOUTHWESTERN ST. BERNARD...ST. CHARLES...SOUTHWESTERN
ORLEANS...NORTHEASTERN LAFOURCHE...JEFFERSON AND NORTHWESTERN
PLAQUEMINES PARISHES...

At 651 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles southeast of Bayou Gauche to near
Lafitte to 7 miles southwest of Port Sulphur. Movement was north at
25 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
New Orleans, Chalmette, Avondale, Metairie, Hahnville, Marrero,
Harvey, East New Orleans, Timberlane, Belle Chasse, Port Sulphur,
Jefferson, Gretna, Harahan, Westwego, Jean Lafitte, Luling, Poydras,
River Ridge and Boutte.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2942 8978 2941 8988 2948 8984 2943 8991
      2944 8993 2946 8989 2966 9045 3029 9040
      3026 9033 3006 9038 3002 9011 3009 8993
      2994 8984 2984 8956 2975 8965 2962 8963
      2961 8973 2951 8966 2930 8972
TIME...MOT...LOC 1151Z 188DEG 23KT 2972 9034 2962 9007 2941 8978
Special weather statement, Jun 18, 7:06 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
706 AM CDT Tue Jun 18 2019

MSZ077-080-181245-
Hancock-Pearl River-
706 AM CDT Tue Jun 18 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HANCOCK AND
CENTRAL PEARL RIVER COUNTIES...

At 706 AM CDT, a strong thunderstorm was located near Mcneil, or 8
miles northeast of Picayune, moving northeast at 10 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Poplarville and Mcneil.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3073 8934 3064 8934 3050 8957 3063 8972
      3087 8950
TIME...MOT...LOC 1206Z 225DEG 11KT 3062 8959
Special weather statement, Jun 18, 7:13 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service New Orleans LA
713 AM CDT Tue Jun 18 2019

LAZ060>062-181300-
Orleans-St. Charles-Upper Jefferson-
713 AM CDT Tue Jun 18 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. CHARLES...WEST
CENTRAL ORLEANS AND NORTHWESTERN JEFFERSON PARISHES...

At 713 AM CDT, a strong thunderstorm was located near Luling, or near
Avondale, moving north at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
New Orleans, Metairie, Avondale, Marrero, Jefferson, Harahan,
Westwego, Elmwood, Luling, Bridge City, River Ridge, Ama, Destrehan,
Waggaman, New Sarpy, St. Rose, Boutte, Norco, Bayou Gauche and New
Orleans Armstrong Airport.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2977 9039 3007 9039 3006 9037 3005 9026
      3002 9018 3003 9009 2975 9018
TIME...MOT...LOC 1213Z 188DEG 16KT 2984 9028

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 6:17 AM CDTSpecial Weather StatementLIXPearl River43 min
Jun 18, 6:25 AM CDTSpecial Weather StatementLIXPearl River35 min
Jun 18, 7:06 AM CDTSpecial Weather StatementLIXPearl River39 min
Jun 18, 7:58 AM CDTAreal Flood AdvisoryLIXPearl River2 hr
Jun 18, 8:14 AM CDTSpecial Weather StatementLIXHancock31 min
Jun 18, 8:42 AM CDTSpecial Weather StatementLIXPearl River33 min
Jun 18, 9:06 AM CDTSpecial Weather StatementLIXHarrison24 min
Jun 18, 9:24 AM CDTSevere Thunderstorm WarningLIXHarrison, Jackson51 min
Jun 18, 10:18 AM CDTSpecial Weather StatementLIXJackson42 min
Jun 18, 10:50 AM CDTCoastal Flood AdvisoryLIX5 hr
Jun 18, 1:07 PM CDTRiver Flood WarningLIXPearl River45 hr
Jun 18, 1:29 PM CDTAreal Flood WarningLIXPearl River3 hr
Jun 18, 2:00 PM CDTRiver Flood WarningLIXPearl River45 hr

Nearby

Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.